Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 19, 2018, 3:08 PM EDT for Clinton County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 19, 2018, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS83 KIND 191908
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
308 PM EDT TUE JUN 19 2018
INZ029-030-191945-
Clinton IN-Tippecanoe IN-
308 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TIPPECANOE AND
WESTERN CLINTON COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Lafayette, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Frankfort, Rossville, Dayton, Mulberry, Colfax and Clarks Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4018 8644 4018 8669 4022 8669 4023 8681
4042 8679 4043 8642
TIME...MOT...LOC 1907Z 274DEG 30KT 4030 8674
$$
PUMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:03 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 2:03 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 203 PM EDT Tue Jun 19 2018 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 339 AM EDT Tue Jun 19 2018 Hot humid conditions are in store again today for central Indiana. A cold front will start to move south through the area and bring chances for thunderstorms with it. This front will stall somewhere in the area and prompt chances for showers and thunderstorms throughout the forecast period. Temperatures will drop off from where they've been recently with highs from Wednesday on in the low to middle 80s. && .NEAR TERM /This Afternoon/... Issued at 938 AM EDT Tue Jun 19 2018 Surface analysis late this morning shows strong high pressure in place across Mississippi and Alabama...extending its influence northeast into the Ohio Valley. Water vapor imagery showed a moisture plume flowing around an upper ridge from Kansas to the Great Lakes and then to the northeastern States. GOES16 shows mostly sunny to partly cloudy skies across the forecast area. Dew points were quite high...in the lower 70s and temps were already soaring in the 80s late this morning. Forecast soundings shows steep lapse rates this afternoon along with lower convective temperatures today in the upper 80s. This temperatures should easily be reached. HRRR suggests convection developing this afternoon and evening given this strong heating. Thus have gone with dry weather the next 2-3 hours...but raised pops this afternoon...particularly across the north where moisture and instability is more favorable. Given the recent heat...stuck with high temps this afternoon at or above the forecast builder values. However any 90s may be short lived as developing clouds...rain...and cool air outflows provide cooling this afternoon. && .SHORT TERM /Tonight through Thursday night/... Issued at 339 AM EDT Tue Jun 19 2018 A stalling front will keep the weather unsettled through the short term. Chances for thunderstorms will be in the forecast for every period. This will also increase cloud cover, and combined with the upper pattern showing the ridge slipping further south will decrease temperatures to closer to normal for this time of year. There is some potential for heavy rains to occur over the same area on subsequent days given the high precipitable water values and a stalled surface front. This will depend though on whether the front stalls out completely and where this occurs, and pinning down the location where it sets up is low confidence at this time. Current storm total QPF is 1.5 to 3 inches across the area through Thursday night. Will have to monitor this situation for possible ESF or flood watch issuance. && .LONG TERM /Friday Night through Tuesday/... Issued at 203 PM EDT Tue Jun 19 2018 Active weather pattern to set up for this weekend. ECMWF shows a departing upper low exiting the area on Friday NIght and early Saturday. This will lead to more showers and storm chances at that time. A brief break will be expected on Saturday night as weak ridging and high pressure builds across Indiana in the wake of the departing upper low. Forecast builder may include some afternoon pops on Sunday due to a lingering lower level boundary in the area...but confidence is low. Ridging and dry weather is expected on Sunday night through Monday as suggested by the ECMWF. However by Monday NIght and Tuesday the Ridging exits east and a trough over the plains states is expected to nudge eastward...brining more moisture back to Indiana. This will result in a return of precipitation chances to Central Indiana then. && .AVIATION /Discussion for the 191800Z Tafs/... Issued at 102 PM EDT Tue Jun 19 2018 VFR Conditions will persist for most of the afternoon. However as showers and storms continue to persist through the late afternoon and evening...brief MVFR to IFR conditions are possible with any TSRA that strikes an TAF site. More showers and storms will be possible overnight and again any storm striking a TAF site may produce MVFR to IFR Conditions. A warm and humid air mass remains across Central Indiana. WSR88D KIND shows scattered showers and storms developing...mainly north if I-70. These storms are diurnal in nature and may become more numerous as the afternoon progresses and convective temperatures are reached. This evening storms should disappear late this evening as heating is lost. A lingering frontal boundary still looks to remain in place across Central Indiana overnight. Convection upstream could trigger additional showers and storms overnight...but confidence in this is low. Will have a minimal mention for now. Low pressure lingering in the area on Wednesday and the similar warm and humid air mass will lead to more diurnal showers and storms on Wednesday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...Puma SHORT TERM...CP LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Jun 19, 5:16 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 516 AM EDT Tue Jun 19 2018 INZ021-028>031-035>049-051>057-060>065-067>072-200930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 516 AM EDT Tue Jun 19 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Heat Index values may reach 100 degrees this afternoon. There are chances for thunderstorms today and tonight, and a few of them could be strong to severe. Hazards: Heat exhaustion and heat stroke. Heavy rainfall, strong winds, small hail and lightning. Timing: Heat index values will be highest during the afternoon and early evening. Thunderstorms are possible anytime, but the best chances for strong storms will be from 2 pm to 10 pm. Discussion: A ridge of high pressure moving east will create another hot humid day. A cold front sinking south through central Indiana will bring chances for showers and thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Periodic thunderstorms are possible through the next seven days. Severe storms are not expected, however heavy rainfall could lead to flooding problems. Discussion: A front stalling somewhere near central Indiana will combine with a warm moist airmass to keep chances for showers and thunderstorms in the forecast through the next seven days. This has the potential to produce heavy rainfall over the same areas on multiple days, and if this happens it will lead to flooding problems. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
In the hours before
Special weather statement, Jun 19, 2:36 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
236 PM EDT TUE JUN 19 2018
INZ028-029-191900-
Warren IN-Tippecanoe IN-
236 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR TIPPECANOE AND NORTHEASTERN
WARREN COUNTIES UNTIL 300 PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Otterbein, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lafayette, West Lafayette, Shadeland, Dayton, Clarks Hill and Purdue
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4024 8670 4029 8709 4037 8709 4035 8711
4034 8715 4044 8715 4051 8670
TIME...MOT...LOC 1836Z 267DEG 24KT 4036 8709
PUMASpecial weather statement, Jun 19, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
308 PM EDT TUE JUN 19 2018
INZ029-030-191945-
Clinton IN-Tippecanoe IN-
308 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TIPPECANOE AND
WESTERN CLINTON COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Lafayette, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Frankfort, Rossville, Dayton, Mulberry, Colfax and Clarks Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4018 8644 4018 8669 4022 8669 4023 8681
4042 8679 4043 8642
TIME...MOT...LOC 1907Z 274DEG 30KT 4030 8674
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:36 PM EDT | Special Weather Statement | IND | Tippecanoe | 24 min |
| Jun 19, 3:34 PM EDT | Special Weather Statement | IND | Tipton | 41 min |
| Jun 19, 3:39 PM EDT | Special Weather Statement | IND | Montgomery | 51 min |
| Jun 19, 3:49 PM EDT | Special Weather Statement | IND | Randolph | 41 min |
| Jun 19, 4:24 PM EDT | Areal Flood Warning | IND | Randolph | 3 hr |
| Jun 19, 5:05 PM EDT | Areal Flood Warning | IND | Henry | 3 hr |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.